Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 25, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 3, 2016, 7:24 PM CST for Attala County, Mississippi. It took effect at Feb 4, 2016, 6:00 PM CST. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2016, 7:24 PM CST (01:24 UTC)
- In effect from
- Feb 4, 2016, 6:00 PM CST
- Expired
- Feb 5, 2016, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Attala County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yockanookany River near Kosciusko (KSCM6).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 21.5 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02484000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
181
WGUS44 KJAN 040124
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
724 PM CST WED FEB 3 2016
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Yockanookany River Near Kosciusko affecting Attala County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC007-050724-
/O.NEW.KJAN.FL.W.0025.160205T0000Z-160205T1500Z/
/KSCM6.1.ER.160205T0000Z.160205T0000Z.160205T0000Z.NO/
724 PM CST WED FEB 3 2016
The National Weather Service in Jackson has issued a
* Flood Warning for
The Yockanookany River Near Kosciusko
* from Thursday evening to Friday morning.
* At 6:45 PM Wednesday the stage was 14.3 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to near flood stage
tomorrow evening.
* Impact...At 15.0 feet...Water approaches the Natchez Trace Parkway
south of Kosciusko. Water floods lowlands alongthe reach of the
river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Yockanookany River
Kosciusko 15 14.3 Wed 07 PM 14.7 14.8 14.0 15.0 06 PM 02/04
&&
LAT...LON 3295 8972 3308 8964 3328 8945 3320 8933
3305 8950 3293 8958
$$1 follow-up statement
307
WGUS84 KJAN 041659
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1059 AM CST THU FEB 4 2016
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Yockanookany River Near Kosciusko affecting Attala County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC007-041729-
/O.CAN.KJAN.FL.W.0025.000000T0000Z-160205T1500Z/
/KSCM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1059 AM CST THU FEB 4 2016
The Flood Warning is cancelled for
The Yockanookany River Near Kosciusko.
* At 9:45 AM Thursday the stage was 14.2 feet.
* Flood stage is 15.0 feet.
* Forecast...The river has crested but should fall very little
over the next 24 hours.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Yockanookany River
Kosciusko 15 14.2 Thu 10 AM 14.1 13.3 12.0 Crested...little change
&&
LAT...LON 3295 8972 3308 8964 3328 8945 3320 8933
3305 8950 3293 8958
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 3, 3:08 PM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Feb 3, 3:08 PM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 308 PM CST WED FEB 3 2016 .SHORT TERM... THE CALM AFTER THE STORM. THE STORMS FROM YESTERDAY ARE NOW OVER IN GEORGIA AND FLORIDA AS THE COLD FRONT CONTINUES TO PUSH EASTWARD AND COLD AIR ADVECTION NOW FILTERS INTO OUR AREA. TEMPS WERE ABLE TO RISE TO NEAR 60 ACROSS THE AREA TODAY NONETHELESS. CLOUDS SHOULD CLEAR THE AREA LATE THIS EVENING. GRADIENT WINDS HAVE KEPT THINGS BREEZY TODAY BUT WINDS WILL SLOW DOWN OVERNIGHT TO BETWEEN 4-8 MPH. THIS WILL KEEP FOG AT BAY IN THE MORNING HOURS. ALTHOUGH...LOW-LYING AREAS AND RIVER VALLEYS MAY SEE SOME FOG IN THE MORNING. OVER THE NEXT FEW DAYS...TEMPS WILL BE COOLER THAN NORMAL. THE PRIME COLD AIR WILL NOT ARRIVE UNTIL THURSDAY/THURSDAY NIGHT WHEN THE SURFACE HIGH SHIFTS CLOSER AND EVENTUALLY MOVES OVER THE CWA. CLOUDS WILL BE MINIMAL OVER THE NEXT COUPLE DAYS AND WEATHER SHOULD BE QUIET OVERALL. /10/ .LONG TERM... FRIDAY THROUGH TUESDAY... AFTER MUCH UNCERTAINTY THE LAST FEW DAYS...GLOBAL MODELS ARE NOW SETTLING ON A DRIER SOLUTION FOR THE SHORTWAVE TROUGH EXPECTED TO CROSS THE GULF COASTAL REGION THIS WEEKEND. SO IT IS WITH MORE CONFIDENCE THAT WE INDICATE VERY LOW PRECIP CHANCES...BUT IT WOULD NOT BE SURPRISING TO SEE A FEW SPRINKLES OR EVEN FLURRIES...ESPECIALLY OVER NE LA WHERE LIFT/MOISTURE WOULD HAVE THE GREATER CHANCE OF BEING SUFFICIENT. THEREAFTER...GUIDANCE IS COMING IN MORE BULLISH WITH A HIGH AMPLITUDE CENTRAL/ERN CONUS TROUGH AND A SIGNIFICANT COLD AIR INTRUSION FOR EARLY-MIDDLE PORTIONS OF NEXT WEEK. TEMPERATURES AND WIND CHILL READINGS WOULD BE THE COLDEST OBSERVED SO FAR THIS SEASON IF RECENT RUNS OF THE GFS VERIFY. /EC/ && .AVIATION... VFR FLIGHT CATEGORIES WILL CONTINUE TO PREVAIL THIS AFTERNOON INTO THURSDAY MORNING. NORTHWEST WINDS WILL SUBSIDE AROUND 5 KNOTS THIS EVENING...AND WILL REMAIN SO OVERNIGHT. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 34 52 27 54 / 1 2 0 0 MERIDIAN 31 53 25 55 / 1 2 0 0 VICKSBURG 32 51 27 56 / 1 2 0 0 HATTIESBURG 34 56 28 56 / 3 1 0 0 NATCHEZ 33 51 28 54 / 1 2 0 0 GREENVILLE 32 48 28 52 / 1 2 0 0 GREENWOOD 29 48 26 53 / 1 2 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Feb 3, 2:00 PM CST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 200 PM CST WED FEB 3 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 042000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 200 PM CST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 19 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Feb 3, 2:47 PM CST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TORNADO 4 S NEWTON 32.26N 89.16W
02/02/2016 F1 NEWTON MS NWS STORM SURVEY
THIS TORNADO TOUCHED DOWN JUST WEST OF HWY 15 AND TRACKED
NORTHEAST ACROSS HWY 15 AND HWY 504 DAMAGING TWO HOMES
AND A MOBILE HOME. THE TORNADO CONTINUED NORTHEAST ACROSS
SHELBY AND GARVIN ROADS DAMAGING THE ROOF OF A HOME AND
DESTROYING TWO CHICKEN HOUSES. NUMEROUS TREES AND
POWERPOLES WERE SNAPPED THROUGHOUT ITS PATH BEFORE IT
DISSIPATED NEAR BRAND ROAD. PATH LENGTH...7.5 MILES.
MAXIMUM WIDTH...150 YARDS. EF1 WITH 110 MPH PEAK WIND.
&&
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 6:19 PM CST | Areal Flood Warning | JAN | Rankin, Simpson, Smith | 12 hr |
| Feb 4, 2:00 PM CST | River Flood Warning | JAN | Clay | 31 hr |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.